Drought, Brown
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
A strong La Nina has caused the severe to extreme drought conditions to expand across West Central Texas through March. Precipitation estimates indicated that many locations across the area were approximately 6 to 12 inches below normal in rainfall since last October.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A strong La Nina has caused the severe to extreme drought conditions to expand across West Central Texas through March. Precipitation estimates indicated that many locations across the area were approximately 6 to 12 inches below normal in rainfall since last October.
As warm, dry and windy conditions continued to deplete soil moisture, wildfire was a big|concern in all areas. Dry land wheat remained in poor condition due to lack of moisture, but irrigated fields were doing well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 28, 11:02 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1102 PM CST MON FEB 28 2011 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL THE NEXT 24 HOURS. WINDS WILL BE SOUTH AT 10 TO 15 KNOTS ACROSS THE BIG COUNTRY AND CONCHO VALLEY TUESDAY AFTERNOON. 21 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 31 74 41 77 46 / 0 0 0 0 0 SAN ANGELO 31 77 39 79 43 / 0 0 0 0 0 JUNCTION 28 76 37 79 42 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CST MON FEB 28 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291441, 291442, 291487, 291488, 291489, 291490, 291491, 291492, 291493, 291494, 291495, 291496, 291497, 291498.